You may wonder what will happen if you give Benadryl to your Chihuahua. This is considered a safe medication and is often used by veterinarians. If you give the correct amount as shown above, the most common side effect is sleepiness.
In some cases, it can actually have an opposite effect, causing some initial energy. However, with most puppies
and dogs once the medicine kicks in and the stress of the allergic reaction subsides, the dog can become really tuckered out.
Benadryl has moderate to severe sedating qualities and this is one reason why you want to take care to not give your puppy or dog too much.
The most common and normally mild side effects that a Chihuahua may experience are:
- Rapid breathing
- Rapid heartbeat
- Dry mouth
In most cases, these effects wear off within one hour. If your Chihuahua has a bad reaction to Benadryl, be sure to take him to the closest animal hospital or veterinarian right away.
Severe Side Effects and Overdosing
Even if you have given Benadryl to your Chihuahua in the past, you will want to keep an eye on your puppy or dog to make sure that he is not experiencing any severe adverse side effects.
Additionally, if too much was accidentally given to a Chihuahua, his body may experience an overdose. Red flags to look out for include:
- Sudden agitation
- Extreme drowsiness
- Sudden aggression
- Abnormal heart rate
- Muscle tremors
- Abnormal behavior
- Difficulty breathing